Alert archive / California / Flash Flood Warnings in 2010

Flash Flood Warning 9, NWS San Diego, CA

February 27, 2010Orange County, Riverside County, San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Feb 27, 2010, 8:12 AM PST for Orange County, Riverside County, San Bernardino County, California. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2010, 8:12 AM PST (16:12 UTC)
Expired
Feb 27, 2010, 9:17 AM PST
In force
65 min
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 15 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WGUS56 KSGX 271612
FFWSGX
CAC059-065-071-271815-
/O.NEW.KSGX.FF.W.0009.100227T1612Z-100227T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
812 AM PST SAT FEB 27 2010

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...SAN BERNARDINO...RIALTO...REDLANDS...
  ONTARIO...FONTANA...CHINO...
  ORANGE COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...YORBA LINDA...TUSTIN FOOTHILLS...
  TUSTIN...MISSION VIEJO...IRVINE...
  NORTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...RIVERSIDE...CORONA...

* UNTIL 1015 AM PST

* AT 806 AM PST...DOPPLER RADAR AND TRAINED WEATHER SPOTTERS         
  INDICATED RAINFALL RATES CAPABLE OF FLASH FLOODING OVER THE WARNED 
  AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOODCREST...RUNNING SPRINGS...RUBIDOUX...RANCHO CUCAMONGA...
  PEDLEY...NORCO...MUSCOY...MENTONE...MARCH AFB...MARCH FIELD...LOS
  SERRANOS...LOMA LINDA...HIGHLAND...COLTON...BLOOMINGTON AND ORANGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE 
ALERT TO POSSIBLE DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. 
POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN 
AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3414 11764 3424 11756 3423 11698 3363 11746
      3356 11776 3364 11793

$$

JAD
2 follow-up statements
164 
WGUS76 KSGX 271636
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
836 AM PST SAT FEB 27 2010

CAC059-065-071-271815-
/O.CON.KSGX.FF.W.0009.000000T0000Z-100227T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-RIVERSIDE CA-ORANGE CA-
836 AM PST SAT FEB 27 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM PST FOR
ORANGE...NORTHWESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

AT 830 AM PST...DOPPLER RADAR AND RAIN GAGES INDICATE RAINFALL RATES 
EXCEEDING ONE HALF INCH IN 30 MINUTES OVER THE WARNED AREA. THESE 
RAINFALL RATES ARE CAPABLE OF PRODUCING FLASH FLOODING.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
BERNARDINO...RUNNING SPRINGS...RUBIDOUX...RIVERSIDE...RIALTO...
REDLANDS...RANCHO CUCAMONGA...PEDLEY...ONTARIO...NORCO...MUSCOY...
MENTONE...LOS SERRANOS...LOMA LINDA...HIGHLAND...FONTANA...COLTON...
CHINO AND BLOOMINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. ADDITIONAL 
RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3414 11764 3424 11756 3423 11698 3363 11746
      3356 11776 3364 11793

$$

JAD
988 
WGUS76 KSGX 271717
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
917 AM PST SAT FEB 27 2010

CAC059-065-071-271724-
/O.CAN.KSGX.FF.W.0009.000000T0000Z-100227T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-RIVERSIDE CA-ORANGE CA-
917 AM PST SAT FEB 27 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ORANGE...
NORTHWESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES...

DOPPLER RADAR SHOWS THE HEAVY RAIN HAS DIMINISHED AND FLASH FLOODING 
IS NO LONGER EXPECTED. 

AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT OVER THE 
AREA THROUGH THIS MORNING AS RUNOFF CONTINUES...AND MORE HEAVY 
SHOWERS ARE EXPECTED TO DEVELOP THROUGHOUT THE DAY.


LAT...LON 3414 11764 3424 11756 3423 11698 3363 11746
      3356 11776 3364 11793

$$

JAD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 1:45 AM PST, 6 hours 27 minutes earlier.

Area forecast discussion, Feb 27, 1:45 AM PST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 AM PST SAT FEB 27 2010

.SYNOPSIS...RAIN AND MOUNTAIN SNOW FROM A PACIFIC STORM WILL SPREAD
ACROSS THE REGION TODAY WITH A FEW SHOWERS LINGERING INTO SUNDAY
MORNING. DRY...WARMER WEATHER SUNDAY AFTERNOON THROUGH TUESDAY UNDER
HIGH PRESSURE. ANOTHER TROUGH WILL PASS TO THE NORTH TUESDAY NIGHT
AND WEDNESDAY BRINGING MORE CLOUDS AND A SLIGHT CHANCE OF SHOWERS.
DRY AND WARMER AGAIN THURSDAY AND FRIDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

A STRONG COLD FRONT WILL BRING THE HEAVIEST RAIN AND SCATTERED
TSTORMS... AND MOUNTAIN SNOW ABOVE 6000 FEET...FIRST TO ORANGE
COUNTY AND THE INLAND EMPIRE/MTS BETWEEN 4 AM AND NOON... THEN TO
SAN DIEGO COUNTY FROM  9 AM AND 3 PM. THE RAIN WILL CHANGE OVER TO
SCATTERED SHOWERS AND ISOLATED TSTORMS AFTER THE FRONT PASSES.
RAINFALL ESTIMATES ARE STILL ABOUT 1/2 TO 1 INCH IN THE COAST AND
VALLEY AREAS...AND 1 TO 2 INCHES IN THE MOUNTAINS WITH LOCALLY
LARGER AMOUNTS TO 3 INCHES ON THE FAVORED SOUTHWEST FACING SLOPES IN
THE SAN BERNARDINO COUNTY MOUNTAINS. RAINFALL WILL ABOUT BE 1/4 TO
1/2 INCH IN THE DESERTS. THE SNOW LEVEL WILL BE ABOVE 7000 FT THIS
MORNING...THEN LOWER TO NEAR 5000 FT N AND 5500 FT S BY THIS
AFTERNOON. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES ARE
EXPECTED BETWEEN 6000-7000 FT IN THE SAN BERNARDINO AND RIVERSIDE
COUNTY MOUNTAINS...WITH 8 TO 12 INCHES OF SNOW ABOVE 7000 FT. MOST
OF THE PRECIP WILL FALL AS RAIN IN THE SAN DIEGO MOUNTAINS...BUT THE
HIGHEST ELEVATIONS MAY EVENTUALLY GET ONE OR TWO INCHES OF SNOW
SATURDAY AFTERNOON AND EVENING AS THE SNOW LEVEL LOWERS. DENSE FOG
WILL RESTRICT VISIBILITIES IN THE MOUNTAINS. THERE WILL ALSO BE
LOCAL STRONG GUSTY WINDS...MAINLY IN THE MOUNTAINS AND DESERTS AT
TIMES TODAY. THE SHOWERS WILL TAPER OFF TONIGHT AS THE TROUGH MOVES
EAST. A FEW LINGERING SHOWERS ARE STILL POSSIBLE ACROSS SAN DIEGO
COUNTY EARLY SUNDAY MORNING. OTHERWISE...DRY AND MILD SUNDAY
AFTERNOON AND MONDAY UNDER HIGH PRESSURE. A LITTLE COOLER WITH
INCREASING CLOUDINESS TUESDAY AHEAD OF AN APPROACHING TROUGH. THIS
WEAK TROUGH WILL BRING MORE CLOUDS AND COOLING WEDNESDAY WITH A
SLIGHT CHANCE OF LIGHT SHOWERS. DRY AND WARMER THURSDAY AND FRIDAY
UNDER HIGH PRESSURE. A WEAK COLD FRONT WITH LIGHT RAIN IS INDICATED
FOR THE WEEKEND...FOLLOWED BY DRY WARM WEATHER EARLY NEXT WEEK.

&&

.AVIATION...
270900Z...THICKENING AND LOWERING CLOUDS EARLY THIS MORNING AS THE
STRONG COLD FRONT MOVES THROUGH. IT IS EXPECTED IN ORANGE COUNTY
AND TO THE EAST AROUND 11Z AND INTO SAN DIEGO COUNTY AROUND 15Z.
BASES WILL LOWER TO AROUND 1500 FT THIS MORNING WITH AREAS AROUND
700 FT MSL IN HEAVY RAIN. VSBY WILL BE MOSTLY 3-5SM THIS MORNING BUT
WHEN THE HEAVIER RAIN MOVES IN AROUND MID MORNING VSBY SHOULD DROP
TO AREAS OF 1-2SM WITH LOWER TO 1/4SM. THE FRONT IS EXPECTED TO MOVE
OUT BY LATER THIS AFTERNOON WITH SHOWERS THROUGH EARLY SUNDAY
MORNING. THUNDERSTORMS POSSIBLE THROUGH THIS EVENING. MOUNTAINS
OBSCURED. DECREASING SHOWERS SATURDAY NIGHT THROUGH SUNDAY MORNING.
GUSTY SOUTH TO SOUTHWEST WINDS TODAY.

&&

.MARINE...
270900Z...SOUTH TO SOUTHWEST WINDS WILL INCREASE TODAY WITH GUSTS TO
AROUND 25 KT IN THE OUTER WATERS TODAY. A LARGE WEST SWELL WILL MOVE
IN LATE TODAY THROUGH SUNDAY WITH SEAS AT OR ABOVE 10 FT. SMALL
CRAFT ADVISORY FOR WINDS THROUGH THIS EVENING...THEN FOR THE LARGE
SWELL TONIGHT THROUGH LATE SUNDAY NIGHT. HIGH SURF ADVISORY LATE
TODAY THROUGH SUNDAY NIGHT. MARINE WEATHER STATEMENT FOR POSSIBLE
THUNDERSTORMS AND WATERSPOUTS TODAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 6000
     FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO
     COUNTY MOUNTAINS.

     HIGH SURF ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM PST MONDAY
     FOR THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY
     COASTAL AREAS.

     WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...SAN DIEGO COUNTY
     DESERTS...SAN DIEGO COUNTY MOUNTAINS.

PZ...SMALL CRAFT ADVISORY UNTIL 4 AM PST MONDAY FOR THE WATERS FROM
     SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM
     OUT INCLUDING SAN CLEMENTE ISLAND.

     MARINE WEATHER STATEMENT TODAY THROUGH THIS EVENING FOR
     POSSIBLE THUNDERSTORMS AND WATERSPOUTS OVER THE COASTAL WATERS.

&&

PUBLIC...MACKECHNIE
AVIATION...WHITLOW
SHORT TERM FORECASTS...BALFOUR
Hazardous weather outlook, Feb 27, 4:00 AM PST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SAT FEB 27 2010

CAZ042-043-048-050-055>058-060>062-281200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST SAT FEB 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

A STRONG PACIFIC COLD FRONT WILL BRING WIND...A PERIOD OF HEAVY
RAIN... THUNDERSTORMS...MOUNTAIN SNOW...AND HIGH SURF TODAY. THERE
IS A WINTER STORM WARNING FOR HEAVY SNOW...GUSTY WINDS AND LOW
VISIBILITY UNTIL 10 PM ABOVE 6000 FEET FOR THE RIVERSIDE AND SAN
BERNARDINO COUNTY MOUNTAINS. THERE IS A WIND ADVISORY UNTIL 7 PM FOR
THE UPPER AND LOWER DESERTS AND THE SAN DIEGO COUNTY MOUNTAINS.
THERE IS A HIGH SURF ADVISORY FROM 4 PM TO 2 AM FOR ALL BEACHES.
THERE IS ALSO A MARINE WEATHER STATEMENT FOR POSSIBLE THUNDERSTORMS
AND WATERSPOUTS OVER THE INNER AND OUTER COASTAL WATERS...AND A
SMALL CRAFT ADVISORY FOR THE OUTER WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MACKECHNIE

In the hours before

Special weather statement, Feb 27, 3:02 AM PST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
302 AM PST SAT FEB 27 2010

CAZ042-043-PZZ750-775-271315-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
302 AM PST SAT FEB 27 2010

...A TSUNAMI ADVISORY IS IN EFFECT FOR ORANGE COUNTY AND SAN DIEGO
COUNTY COASTAL AREAS...

THERE IS NO TSUNAMI WATCH OR WARNING IN EFFECT AT THIS TIME FOR
THE EXTREME SOUTHWESTERN CALIFORNIA COAST. HOWEVER...DANGEROUS
CURRENTS AND SURGES ARE POSSIBLE IN HARBORS AND BAYS. THIS THREAT
IS EXPECTED TO BEGIN AROUND 1202 PM PST TODAY.

COASTAL RESIDENTS ARE ADVISED TO STAY OUT OF THE WATER...OFF THE
BEACH...AND AWAY FROM HARBORS AND MARINAS. WAVE HEIGHTS AND
CURRENTS ARE AMPLIFIED BY IRREGULAR SHORELINE AND ARE DIFFICULT TO
PREDICT. THE INITIAL WAVE MAY NOT BE THE LARGEST. LATER WAVES MAY
BE LARGER. MARINERS IN WATER DEEPER THAN 600 FEET SHOULD NOT BE
AFFECTED.

A TSUNAMI ADVISORY MEANS THAT A TSUNAMI CAPABLE OF PRODUCING STRONG
CURRENTS OR WAVES DANGEROUS TO PERSONS IN OR VERY NEAR THE WATER
IS IMMINENT OR EXPECTED.  SIGNIFICANT WIDESPREAD INUNDATION IS NOT
EXPECTED FOR AREAS UNDER THE ADVISORY.  CURRENTS MAY BE HAZARDOUS
TO SWIMMERS...BOAT...AND COASTAL STRUCTURES AND MAY CONTINUE FOR
SEVERAL HOURS AFTER THE INITIAL WAVE ARRIVAL.

STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR LATER UPDATES.

MACKECHNIE/BALFOUR/WHITLOW
Special weather statement, Feb 27, 5:05 AM PST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
505 AM PST SAT FEB 27 2010

CAZ042-043-PZZ750-775-271515-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
505 AM PST SAT FEB 27 2010

...A TSUNAMI ADVISORY IS IN EFFECT FOR ORANGE COUNTY AND SAN DIEGO
COUNTY COASTAL AREAS...

THERE IS NO TSUNAMI WATCH OR WARNING IN EFFECT AT THIS TIME FOR
THE EXTREME SOUTHWESTERN CALIFORNIA COAST. HOWEVER...DANGEROUS
CURRENTS AND SURGES ARE POSSIBLE IN HARBORS AND BAYS. THIS THREAT
IS EXPECTED TO BEGIN AROUND 1202 PM PST TODAY.

COASTAL RESIDENTS ARE ADVISED TO STAY OUT OF THE WATER...OFF THE
BEACH...AND AWAY FROM HARBORS AND MARINAS. WAVE HEIGHTS AND
CURRENTS ARE AMPLIFIED BY IRREGULAR SHORELINE AND ARE DIFFICULT TO
PREDICT. THE INITIAL WAVE MAY NOT BE THE LARGEST. LATER WAVES MAY
BE LARGER. MARINERS IN WATER DEEPER THAN 600 FEET SHOULD NOT BE
AFFECTED.

A TSUNAMI ADVISORY MEANS THAT A TSUNAMI CAPABLE OF PRODUCING STRONG
CURRENTS OR WAVES DANGEROUS TO PERSONS IN OR VERY NEAR THE WATER
IS IMMINENT OR EXPECTED.  SIGNIFICANT WIDESPREAD INUNDATION IS NOT
EXPECTED FOR AREAS UNDER THE ADVISORY.  CURRENTS MAY BE HAZARDOUS
TO SWIMMERS...BOAT...AND COASTAL STRUCTURES AND MAY CONTINUE FOR
SEVERAL HOURS AFTER THE INITIAL WAVE ARRIVAL.

STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR LATER UPDATES.

MACKECHNIE/BALFOUR/WHITLOW
Special weather statement, Feb 27, 6:58 AM PST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
658 AM PST SAT FEB 27 2010

CAZ042-043-PZZ750-775-271700-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
658 AM PST SAT FEB 27 2010

...A TSUNAMI ADVISORY IS IN EFFECT FOR ORANGE COUNTY AND SAN DIEGO
COUNTY COASTAL AREAS...

THERE IS NO TSUNAMI WATCH OR WARNING IN EFFECT AT THIS TIME FOR
THE EXTREME SOUTHWESTERN CALIFORNIA COAST. HOWEVER...DANGEROUS
CURRENTS AND SURGES ARE POSSIBLE IN HARBORS AND BAYS. THIS THREAT
IS EXPECTED TO BEGIN AROUND 1202 PM PST TODAY.

COASTAL RESIDENTS ARE ADVISED TO STAY OUT OF THE WATER...OFF THE
BEACH...AND AWAY FROM HARBORS AND MARINAS. WAVE HEIGHTS AND
CURRENTS ARE AMPLIFIED BY IRREGULAR SHORELINE AND ARE DIFFICULT TO
PREDICT. THE INITIAL WAVE MAY NOT BE THE LARGEST. LATER WAVES MAY
BE LARGER. MARINERS IN WATER DEEPER THAN 600 FEET SHOULD NOT BE
AFFECTED.

A TSUNAMI ADVISORY MEANS THAT A TSUNAMI CAPABLE OF PRODUCING STRONG
CURRENTS OR WAVES DANGEROUS TO PERSONS IN OR VERY NEAR THE WATER
IS IMMINENT OR EXPECTED.  SIGNIFICANT WIDESPREAD INUNDATION IS NOT
EXPECTED FOR AREAS UNDER THE ADVISORY.  CURRENTS MAY BE HAZARDOUS
TO SWIMMERS...BOAT...AND COASTAL STRUCTURES AND MAY CONTINUE FOR
SEVERAL HOURS AFTER THE INITIAL WAVE ARRIVAL.

STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR LATER UPDATES.

SMALL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 4:53 PM PSTHigh Surf AdvisorySGXSan Diego65 hr
Feb 27, 1:10 AM PSTSmall Craft AdvisorySGX54 hr
Feb 27, 8:11 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego7 hr
Feb 27, 2:34 PM PSTSpecial Marine WarningSGX41 min

Nearby

Flash Flood Warnings in California, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.